MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM
Model Number 20400107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A clinical affairs director reported an end user experienced an adverse event post procedure in which a nanoknife system was used.As reported: right posterior peripheral zone lesion ablated with 5 ire electrodes.3 weeks later patient presents with dysuria and urine leaking from rectum during urination.Cystoscope completed; fistula/ defect from prostatic urethra to rectum unable to be visualized.Uti also noted post ire procedure.Urethrorectal fistula diagnosed due to urine leaking from rectum during urination.Conservative management provided.Plan is to keep foley catheter insitu for 4 weeks to allow fistula to close.Will reassess at 4 weeks and if still present will refer to colorectal reconstruction surgeon for management and surgical correction.Physician states unsure of direct cause of fistula.Possible cause from uti, repeated electrode placement in posterior aspect of gland, from ablation or all contributing factors.Will inform angiodynamics upon reassessment of patient in 4 weeks.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient fistula serious adverse event (sae) cannot be confirmed given the patient centric nature of this event.No nanoknife probe devices were returned for evaluation since there was no reported complaint of nanoknife system malfunction or performance issue during the procedure.The reported fistula serious adverse event is listed in the device directions for use as potential adverse effects that may be associated with the use of the nanoknife system, i.E.Damage to critical anatomical structure (nerve, vessel, duct), and fistula formation.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end use, states: warnings: do not use a device with damaged insulation.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Adverse effects that may be associated with the use of the nanoknife system include, but are not limited to: arrhythmia, atrial, fibrillation or flutter, bigeminy, bradycardia, heart block or atrioventricular block, paroxysmal supraventricular tachycardia, tachycardia, reflex tachycardia, ventricular tachycardia, ventricular fibrillation, fistula formation, damage to critical anatomical structure (nerve, vessel, duct), hematoma, hemorrhage, hemothorax, infection, muscle contraction pneumothorax , reflex hypertension, unintended mechanical perforation, vagal stimulation, asystole and venous thrombosis.The user manual for the nanoknife generator, states: electrodes that are not parallel to each other may result in an incomplete ablation.Inappropriately positioned electrodes or metal implants in the field may distort the desired ablation field.Avoid unnecessarily high voltage or excessive number of pulses.Avoid short-circuiting the electrodes when delivering pulses.Electrode to electrode contact or electrode to electrode spacing less than 5 mm (millimeters) may result in short circuiting during energy delivery resulting in incomplete ablation.Adverse effects that may be associated with the use of the nanoknife system include, but are not limited to the following: arrhythmia, pneumothorax, muscle contraction, hemorrhage, unintended mechanical perforation, infection, bradycardia, vagal stimulation, asystole, damage to critical anatomical structure (nerve, vessel, and/or duct)." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
NANOKNIFE
Common Device Name
LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20673379
Report Number1317056-2024-00216
Device Sequence Number8395223
Product Code OAB
UDI-Device IdentifierH787204001070
UDI-PublicH787204001070
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K150089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20400107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale